Alert archive / Mississippi / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Apr 8, 2022, 5:07 AM CDT for 7 parishes in Louisiana; 11 counties in Mississippi. It took effect at Apr 8, 2022, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 5:07 AM CDT (10:07 UTC)
- In effect from
- Apr 8, 2022, 11:00 AM CDT
- Expired
- Apr 8, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Forrest County, MS, Franklin County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2279 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS84 KJAN 081007 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 507 AM CDT Fri Apr 8 2022 LAZ007-015-016-023>026-MSZ053-054-059>064-072>074-081900- /O.NEW.KJAN.FW.W.0002.220408T1600Z-220409T0000Z/ Morehouse-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Marion-Lamar-Forrest- 507 AM CDT Fri Apr 8 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST AND CENTRAL LOUISIANA AS WELL AS PORTIONS OF SOUTHWEST AND SOUTHERN MISSISSIPPI... The National Weather Service in Jackson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CDT this evening. * AFFECTED AREA...Morehouse, Richland, Madison, Franklin, Catahoula, Tensas, and Concordia Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, Franklin, Lincoln, Lawrence, Jefferson Davis, Marion, Lamar, and Forrest Counties in Mississippi. * WIND...Sustained winds of 20 to 25 mph and gusts up to 30 to 35 mph at times. * HUMIDITY...Relative humidity values as low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$ NF
1 follow-up statement
574 WWUS84 KJAN 081731 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 1231 PM CDT Fri Apr 8 2022 LAZ007-015-016-023>026-MSZ053-054-059>064-072>074-090000- /O.CON.KJAN.FW.W.0002.000000T0000Z-220409T0000Z/ Morehouse-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Marion-Lamar-Forrest- 1231 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST AND CENTRAL LOUISIANA AS WELL AS PORTIONS OF SOUTHWEST AND SOUTHERN MISSISSIPPI... * AFFECTED AREA...Morehouse, Richland, Madison, Franklin, Catahoula, Tensas, and Concordia Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, Franklin, Lincoln, Lawrence, Jefferson Davis, Marion, Lamar, and Forrest Counties in Mississippi. * WIND...Sustained winds of 20 to 25 mph and gusts up to 30 to 35 mph at times. * HUMIDITY...Relative humidity values as low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$ AJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Apr 8, 4:44 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 8, 4:44 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
444 AM CDT Fri Apr 8 2022
.DISCUSSION...
Today and Tonight:
Today is shaping up to be a busier weather day - albeit dry and
windy weather. An anomalously deep low pressure system over the
Great Lakes region will keep broad cyclonic flow across the
eastern half of the CONUS while a steep ridge builds in from the
west. A strong jet streak sits at the base of the upper-level
trough right over the Gulf Coast. This setup is helping to advect
warm, dry air from the Inter-Mountain West down the slopes of the
Southern Rockies and across Texas and the Gulf Coast. Regional
PWAT values are less than 0.5 inches, and steep low-level lapse
rates were noted on soundings yesterday in the well-mixed air
mass. Temperatures will be slightly cooler today as an overall
cooler air mass has edged southward with the broad cyclone, but
sunny and dry weather today should help to keep surface temps from
being much cooler. High-based cumulus are expected again this
afternoon, but not enough moisture is present for precip to be
squeezed out of the atmosphere today. With relative humidity
expected to mix out into the 20-30 percent range again today, and
with a tight pressure gradient keeping winds up around 20 mph
today, these 2 elements should meet critical thresholds for fire
weather especially in northeast LA and southern parts of MS.
Despite the recent rainfall, fuel moisture indicators suggest
there is increased fire danger today, and a Red Flag Warning has
been issued for the locations expected to see critical fire
weather conditions. Farther north and east into AR and
central/northern/eastern MS, elevated fire weather conditions will
still be possible. Anyone with burning plans today should limit or
delay burns due to the strong winds and very low humidity. Further
details on the fire weather setup are highlighted below. Lastly,
there is the potential for patchy frost to develop tonight as
surface high pressure moves over the Gulf Coast and winds should
lighten up. Low-level winds may still be too strong for ideal
radiational cooling, but temperatures could fall into the lower to
mid 30s especially in protected and low-lying areas. /NF/
Saturday through next week:
The pesky upper closed low will still be in control in combination
with a surface high to begin the period on Saturday. The slow-to-
move "Omega Block" pattern will finally begin to vacate to our east
but not before a very chilly start to the day Saturday morning.
Temperatures rebound quickly however and by Saturday afternoon most
areas will be in the upper 60s F to middle 70s F. Increasing wind
due to day time mixing will combine with low humidity to pose a
threat for the continuation of a fire weather risk from Friday and a
limited fire risk graphic was included with the HWO package to show
this concern.
By Sunday morning, the surface high will be east of our area and
southerlies on its flank will allow humidity to begin to rise as
well as increasing temperatures. Temperatures start off Sunday
morning in the upper 30s and 40s F before rising into the upper 70s
to middle 80s F by afternoon. Substantial moisture advection will
help to keep relative humidity a bit higher than on Saturday but
with increasing wind will continue to be monitored for potential
fire weather issues.
Moisture will continue to increase into next week bringing a return
of rain chances by Monday and Tuesday. A noticeable warm up will
accompany the moisture and temperatures will move above the
climatological mean into mostly the 80s F. Showers are likely and
storms are possible with this increasing moisture.
It currently appears that the best ingredients for severe storms
will remain to our west until perhaps mid-week when a longwave
trough will begin to encroach on the area. A strong storm or two
can't be ruled out prior to Wednesday with general showers and
thunderstorms will be expected until that time. Temporal and spatial
differences continue both across the various guidance and run to
run, but there is increasing confidence in a severe weather threat
with the Wednesday into early Thursday activity and approach of a
cold front. All modes of severe weather would be possible regardless
of exact timing, but western areas currently appear to have the best
chances for severe storms. This event is still several days away and
so additional forecast adjustments are likely.
The front should clear the area sometime on Thursday followed by a
cool down and fair weather by Friday with temperatures near or just
below average. /86/
&&
.AVIATION...
06Z TAF discussion:
VFR conditions will prevail at all TAF sites through the period.
Light southwesterly winds overnight will give way to breezy
westerly or northwesterly winds after 14Z Friday. Sustained speeds
of around 15 kts, gusting up to around 25 kts will be common
before 00Z Saturday. Expect winds to drop off again after 00Z.
/NF/
&&
.FIRE WEATHER...
After Wednesday morning's rainfall, yesterday's breezy and dry
conditions were such that some drying of fine and dead fuels is
likely to have occurred. This is especially the case farther south
toward the Gulf Coast, where recent rainfall has been more spotty
and less intense. As discussed in the main forecast discussion
above, very dry air is being advected in from the west again
today with breezy winds. This will further dry out fuels and also
contribute to more dangerous fire spread conditions if wildfires
should start, or if any existing fires escape control. Looking at
calculated Energy Release Component (ERC) values for regional RAWS
sites yesterday, values were averaging around the 90th percentile
or above - indicating long-term and short-term drying of fuels
have left them still critically dry. Deep mixing is anticipated
today, with forecast mixing heights up to 7-8 thousand feet. This
creates a more unstable atmosphere and could make fires more
difficult to contain. Again to reiterate, any planned burns should
be delayed until winds are eased and moisture has recovered in the
area. Saturday and Sunday should see slightly weaker winds, but
very low relative humidity should continue through this weekend.
Seek information from local forestry or fire officials if there
are questions about burning conditions. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 65 35 69 46 / 4 9 0 0
Meridian 65 34 68 42 / 10 9 0 0
Vicksburg 66 36 71 49 / 4 7 0 0
Hattiesburg 69 37 70 44 / 3 3 0 0
Natchez 67 36 72 50 / 2 1 0 0
Greenville 60 36 68 49 / 7 7 0 0
Greenwood 59 35 66 47 / 14 8 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Red Flag Warning from 11 AM this morning to 7 PM CDT this
evening for MSZ053-054-059>064-072>074.
LA...Red Flag Warning from 11 AM this morning to 7 PM CDT this
evening for LAZ007-015-016-023>026.
AR...None.
&&
NF/LPHazardous weather outlook, Apr 8, 4:58 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 458 AM CDT Fri Apr 8 2022 ARZ074-075-LAZ008-009-016-MSZ034-035-040>044-047>052-055>058-065- 066-091000- Ashley-Chicot-West Carroll-East Carroll-Madison LA-Washington- Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds- Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Covington-Jones- 458 AM CDT Fri Apr 8 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FIRE WEATHER THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today FREEZE AND FROST THREAT...Limited TIMING...Tonight Open burning is discouraged today due to a combination of dry conditions, strong gusty winds, and very low humidity. Please heed any local burn bans. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall today due to sustained winds of 20 to 25 mph and wind gusts up to around 30 to 35 mph. High profile vehicles could also be affected, especially on north and south facing roads. (https://www.weather.gov/images/jan/graphicast/2.png) Patchy frost is possible late tonight into early Saturday morning, with low temperatures generally ranging from 33 to 37 degrees. Some minor damage to unprotected vegetation is possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a limited fire danger threat Saturday and Sunday when extra caution is advised for open burning due to increased wind, lower humidity, and dry conditions. (https://www.weather.gov/images/jan/graphicast/4|.png) Severe thunderstorms will be possible within the region on Wednesday. This potential weather event is still several days away, and the timing and impacts will likely be adjusted in later forecasts. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday. MSZ018-019-025>033-036>039-045-046-091000- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Neshoba- Kemper- 458 AM CDT Fri Apr 8 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight FIRE WEATHER THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today FREEZE AND FROST THREAT...Limited TIMING...Tonight Extra caution is advised with open burning today due to a combination of very low humidity and breezy winds. Please heed any local burn bans. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall today due to sustained winds of 20 to 25 mph and wind gusts up to around 30 to 35 mph. High profile vehicles could also be affected, especially on north and south facing roads. (https://www.weather.gov/images/jan/graphicast/2.png) Patchy frost is possible late tonight into early Saturday morning, with low temperatures generally ranging from 33 to 37 degrees. Some minor damage to unprotected vegetation is possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a limited fire danger threat Saturday and Sunday when extra caution is advised for open burning due to increased wind, lower humidity, and dry conditions. (https://www.weather.gov/images/jan/graphicast/4|.png) Severe thunderstorms will be possible within the region on Wednesday. This potential weather event is still several days away, and the timing and impacts will likely be adjusted in later forecasts. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday. LAZ007-015-023>026-MSZ053-054-059>064-072>074-091000- Morehouse-Richland-Franklin LA-Catahoula-Tensas-Concordia- Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Marion-Lamar-Forrest- 458 AM CDT Fri Apr 8 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FIRE WEATHER THREAT...Significant TIMING...Today NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today FREEZE AND FROST THREAT...Limited TIMING...Tonight Conditions are expected today such that open burning should not be attempted. Any wildfires will spread rapidly. Very high fire danger conditions are expected due to a combination of dry conditions, strong gusty winds, and critically low humidity. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall today due to sustained winds of 20 to 25 mph and wind gusts up to around 30 to 35 mph. High profile vehicles could also be affected, especially on north and south facing roads. (https://www.weather.gov/images/jan/graphicast/2.png) Patchy frost is possible late tonight into early Saturday morning, with low temperatures generally ranging from 33 to 37 degrees. Some minor damage to unprotected vegetation is possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a limited fire danger threat Saturday and Sunday when extra caution is advised for open burning due to increased wind, lower humidity, and dry conditions. (https://www.weather.gov/images/jan/graphicast/4|.png) Severe thunderstorms will be possible within the region on Wednesday. This potential weather event is still several days away, and the timing and impacts will likely be adjusted in later forecasts. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday. NF && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. *FREEZE AND FROST* Extreme...Hard Freeze (less than or equal to 28 degrees) for 3 hours or more during the growing season with catastrophic damage to unprotected vegetation. Significant...Freeze expected (less than or equal to 32 degrees) for 3 hours or more during the growing season with significant damage to unprotected vegetation. Elevated...Frost likely during the growing season with some damage to unprotected vegetation expected. Limited...Patchy frost during the growing season with minor damage to unprotected vegetation possible. *FIRE WEATHER* Extreme...Extreme wildfire conditions are anticipated with strong winds. Open burning should not be attempted and wildfires will spread very rapidly. Fire control will be very difficult, even for experienced fire fighters. Significant...Conditions are expected such that open burning should not be attempted. Any wildfires will spread rapidly. Elevated...Any open burning is discouraged due to increased wind, lower humidity, and recent dry conditions. Remember to heed any local burn bans that are in effect! Limited...Extra caution is advised with open burning due to lower humidity or very dry conditions. Remember to heed any local burn bans that are in effect! ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... Current Heat Information... https://www.weather.gov/jan/safe_ExtremeHeat Fire Weather... https://www.weather.gov/jan/fireweather Mississippi Forestry Commission... https://www.mfc.ms.gov/ Fire Weather Outlook... https://www.spc.noaa.gov/products/fire_wx/
Nearby
Red Flag Warnings in Mississippi, 2022Red Flag Warnings in Louisiana, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.